MAUDE Adverse Event Report: CORDIS US. CORP SABER 3MM30CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US. CORP SABER 3MM30CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 48003030X
Medical Device Problem Code Partial Blockage (1065)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/23/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, soon as the saber 3mm 30cm balloon was removed from the packaging there was a defect noted because there was no progression of saline solution in the attempt to wash the catheter.Additionally, there was no progression of the guidewire.It was internally blocked.The case was completed with the use of another unknown wire and balloon catheter.There was no reported injury to the patient.Additional information was requested; however, the information was not obtained after multiple attempts made.The device was returned for analysis.A non-sterile saber 3mm x 30cm 150 percutaneous transluminal angioplasty (pta) balloon catheter was received for analysis coiled inside a plastic bag.Per visual analysis, no anomalies were detected on the saber by the naked eye.Neither compressed nor flattened sections on the body shaft, nor crystallized contrast medium in the guidewire lumen were observed.Guidewire lumen flushing was intended to be performed; however, flushing could not be achieved.Then, a guide wire insertion test was intent to be performed.An appropriate.018¿ lab sample guidewire was inserted via hub with unsuccessful results.The guidewire could not pass entirely through the guidewire lumen of the unit.The guidewire was advanced and stopped at 116.3cm from the hub and no longer advanced.An obstruction was felt at this point.Per microscopic analysis, the guidewire lumen of the unit was cross sectioned at the obstructed area and a piece of inner body polyethylene was tucked inside the guidewire lumen.The polyethylene material was observed accordioned (zigzag) inside the guidewire lumen.Additionally, the piece of inner body polyethylene looks ripped at the separated area.Per dimensional analysis, the accordioned polyethylene material was taken out for measurement from the guidewire inner body.The polyethylene was found still attached to the unit at the proximal hub area.The polyethylene material unraveled and measured 9mm in length.A product history record (phr) review of lot 82239680 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿pta/ptca system flushing difficulty - during prep¿ and ¿guidewire lumen obstructed- during prep¿ was confirmed via device analysis.However, the exact cause cannot be determined.During analysis the material noted inside the guidewire lumen was noted to be polyethylene, the same material that is comprised of the guidewire lumen inner body.It is likely the accordioned piece was sheared off at some point due to the interaction of the lining with a sharp object.Several factors are being considered and further investigation is required to find a definitive root cause.Therefore, based on the information available for review, it is difficult to draw a clinical conclusion between the device and the events reported as further investigation is warranted.According to the warnings in the safety information in the instructions for use, ¿flush all devices entering the vascular system with sterile heparinized saline or similar isotonic solution.Prior to use, ensure all devices have been flushed and air is removed from the system according to standard medical practice.Failure to do so could result in air entering the vascular system.¿ the phr review does not suggest a manufacturing related issue; however, product analysis suggests that the event experienced by the customer needs further investigation to determine root cause.Therefore, an investigation has been initiated.
 
Event or Problem Description
As reported, soon as the saber 3mm 30cm balloon was removed from the packaging, there was a defect noted because there was no progression of saline solution in the attempt to wash the catheter and also no progression of the guide wire.It was internally blocked.The case was completed with the use of another unknown wire and balloon catheter.There was no reported injury to the patient.Additional information was requested; however, the information was not obtained after multiple attempts made.The device was returned for evaluation.

Brand Name
SABER 3MM30CM 150
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key16396714
Report Number9616099-2023-06262
Device Sequence Number5685866
Product Code LIT
UDI-Device Identifier20705032069134
UDI-Public(01)20705032069134(17)241231(10)82239680
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Model Number48003030X
Device Catalogue Number48003030X
Device Lot Number82239680
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/28/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2023
Initial Report FDA Received Date02/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK BALLOON CATHETER; UNK GUIDEWIRE; UNK WIRE
Patient SexUnknown